MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37601
Medical Device Problem Codes Unintended Collision (1429); Inappropriate/Inadequate Shock/Stimulation (1574); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient with a deep brain stimulation implantable pulse generator (ipg) experienced electric shocks when moving their neck in certain ways.The frequency and severity of these shocks increased after the patient fell and hit the implantable neurostimulator.The patient was advised to consult their healthcare provider to address the issue further.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from patient.Patient clarified that they did not fall out of bed when they experienced shocking, that they were sitting in bed.Patient reported that cause of shocking has not been determined.Patient reported that issue of shocking has not resolved and that they have had shocks intermittently since getting implant.Patient reported that they have an appointment to replace implant.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21247752
Report Number3004209178-2025-01582
Device Sequence Number18280695
Product Code MHY
UDI-Device Identifier00643169864191
UDI-Public00643169864191
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date04/02/2025
Date Device Manufactured11/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale